Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could the spotting after taking Postinor tablets be due to Pregnancy?

Hello. I had a surgical abortion 6 weeks ago. 3 weeks after abortion, I took a home pregnancy test and it s negative. So I had sex using postinor 2 within an hour or two after sex. A week later, I took postinor 2 again after sex and found spotting several hours later and four days later. Am I pregnant ?
Thu, 30 Jul 2020
Report Abuse
OBGYN 's  Response
Hi,

Emergency contraceptive pill because of the high dose of hormones in it can lead to the withdrawal bleeding. So, the spotting you got after taking the tablets could be due to that. As you have taken the emergency contraceptive pill with 2 hours of unprotected intercourse, the possibility of pregnancy is less. But repeated intake of emergency contraceptive pills can affect the reproductive hormonal levels and can lead to menstrual irregularity.

To prevent menstrual irregularity and other side effects that can affect the fertility better to avoid repeated intake of emergency contraceptive pills. There should be at least two month gap between two emergency contraceptive pills to prevent irregularity in menstrual cycles. Or else you can go for regular contraceptive pills with less side effects and more protection rate.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sree Gouri S. R., OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Abortion


Could the spotting after taking Postinor tablets be due to Pregnancy?

Hi, Emergency contraceptive pill because of the high dose of hormones in it can lead to the withdrawal bleeding. So, the spotting you got after taking the tablets could be due to that. As you have taken the emergency contraceptive pill with 2 hours of unprotected intercourse, the possibility of pregnancy is less. But repeated intake of emergency contraceptive pills can affect the reproductive hormonal levels and can lead to menstrual irregularity. To prevent menstrual irregularity and other side effects that can affect the fertility better to avoid repeated intake of emergency contraceptive pills. There should be at least two month gap between two emergency contraceptive pills to prevent irregularity in menstrual cycles. Or else you can go for regular contraceptive pills with less side effects and more protection rate. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sree Gouri S. R., OBGYN